Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 47, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 15, 2020, 1:43 AM CDT for Green County, Rock County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 1:43 AM CDT (06:43 UTC)
- Expired
- Jul 15, 2020, 2:02 AM CDT
- In force
- 19 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Green County, WI, Rock County, WI
The radar
The Milwaukee radar (KMKX), 92 km from the middle of the area, began a volume at 06:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.7 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 675 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted.
392
WUUS53 KMKX 150643
SVRMKX
WIC045-105-150730-
/O.NEW.KMKX.SV.W.0047.200715T0643Z-200715T0730Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
143 AM CDT Wed Jul 15 2020
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Green County in south central Wisconsin...
Southwestern Rock County in south central Wisconsin...
* Until 230 AM CDT.
* At 143 AM CDT, a severe thunderstorm was located near Argyle, or
near Monroe, moving east at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Monroe, Brodhead, Monticello, Albany, Magnolia, Browntown, Juda,
Avon and Jordan Center.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4250 8947 4256 8984 4271 8984 4275 8983
4275 8925 4250 8929
TIME...MOT...LOC 0643Z 277DEG 21KT 4265 8975
TORNADO...POSSIBLE
HAIL...0.75IN
WIND...60MPH
$$
STUMPF1 follow-up statement
990
WWUS53 KMKX 150702
SVSMKX
Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
202 AM CDT Wed Jul 15 2020
WIC045-105-150712-
/O.CAN.KMKX.SV.W.0047.000000T0000Z-200715T0730Z/
Green WI-Rock WI-
202 AM CDT Wed Jul 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR GREEN AND SOUTHWESTERN ROCK
COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 4250 8947 4256 8984 4271 8984 4275 8983
4275 8925 4250 8929
TIME...MOT...LOC 0700Z 277DEG 21KT 4264 8960
$$
STUMPFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 8:57 PM CDT, 4 hours 46 minutes earlier.
Area forecast discussion, Jul 14, 8:57 PM CDT, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 857 PM CDT Tue Jul 14 2020 .UPDATE... The broken line of convection continues to move very slowly to the east this evening. There are still a couple of strong cores embedded within the line, but an overall weakening trend is clear. && .MARINE... Southerly winds will continue to weaken across the lake tonight, with relatively light winds expected tomorrow ahead of a weak cold front. Widespread rain and storms are expected across most of the lake during the day tomorrow, before the front passes through tomorrow night. Quiet weather is expected Thursday and Friday as high pressure moves through the area. && .PREV DISCUSSION... (Issued 619 PM CDT Tue Jul 14 2020) UPDATE... Broken line of convection stretches from north central Wisconsin back to near La Crosse, and then southwest into central Iowa. This will continue to advance to the east-southeast this evening, but will be outrunning better forcing and shear, and instability will begin to wane with sunset. Still expect to see some storms in the forecast area later this evening, especially west and northwest of Madison, but intensity will likely be on a downward trend. As the more organized convection fizzles out, we may see a continued percolation of showers and thunderstorms overnight, as the region remains within a broad area of low level warm air advection. This activity, if it develops, would likely be rather scattered in nature and not strong/severe. AVIATION(00Z TAFS)... Convection will be moving toward the terminals later this evening, with isolated to scattered convection possibly continuing overnight, especially across the western half of the area. Additional, more widespread rain and storms are expected on Wednesday, along with a stretch of MVFR ceilings. Wednesday's activity will likely persist into the evening hours. PREV DISCUSSION... (Issued 332 PM CDT Tue Jul 14 2020) SHORT TERM... Tonight - Confidence...Medium Main focus is on convective trends. For tonight the frontal boundary will slowly lean into the area from the northwest. The axis of highest MLCAPE will also translate east although diurnally weaken as it does so. With no discernible wave of note the convection that reaches the northwest cwa before midnight will likely be losing some steam, especially as it gets ahead of the main lower level forcing. So will gradually expand the pops into the area as the northwest cwa as the evening wears on, with smaller chances in the southeast cwa as confidence lowers on whether this action will be able to hold together given the loss of better instability and lack of any wave of note upstairs. Wednesday and Wednesday night - Confidence...Medium A negatively tilted shortwave is proggd to ride shortwave will ride ene from srn IL vcnty. The surface/850 front will likely be across srn WI. Expect a better shot at shra/tsra with the better overall column lift. Cloud cover may limit overall instability though moist axis should be in place to support some decent rainfall. As surface/850 low rides northeast and remains largely to our south we may see precip rates enhanced some with def zone coming into play with the mid level riding through. This idea played out somewhat looking at qpf orientation. So while severe threat looks better to our south we could end up dealing with some heavier rain totals especially during the later afternoon and evening hours. Forcing will ease later in the night across eastern WI as the surface low and mid level wave move off to the east. LONG TERM... Thursday through Monday Night...Forecast Confidence is moderate High pressure will build in behind the passing front on Thursday leading to a dry, but still relatively humid day, with a mix of sun and clouds. Dry conditions should continue into Friday as well, as the high pressure lingers. Going into Saturday, heat and humidity will return as a 500mb ridge builds into the area. Slight chances for thunderstorms will be possible toward central Wisconsin during the morning due to a shortwave passing to our north and perhaps toward the lakeshore in the afternoon due to the lake breeze. Saturday will definitely be our hottest day of the weekend, due to WAA in association with southerly winds and the aforementioned ridge. Sunday and through the end of the period, models hint toward an active pattern as thunderstorm complexes skirt around the heat bubble over the southern US. Temps will stay in the upper 80s to low 90s for us, but extreme heat will tend to be tempered by tstorm activity. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Boxell Tonight/Wednesday and Aviation/Marine...Boxell Wednesday Night through Tuesday...99
Hazardous weather outlook, Jul 14, 8:05 PM CDT, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 805 PM CDT Tue Jul 14 2020 WIZ046-047-051-052-056>060-062>072-160115- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 805 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A broken line of thunderstorms will continue to slowly move east into the area this evening. Storms are gradually expected to weaken, and become more scattered with time. Isolated to scattered thunderstorms will remain possible through the overnight hours. The Wisconsin Department of Natural Resources has issued an Air Quality Advisory for Sheboygan, Ozaukee, Milwaukee, Racine, and Kenosha Counties until 11 PM tonight for unhealthy levels of ozone. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Additional thunderstorms are expected through the day Wednesday and into the evening hours. A few strong or severe thunderstorms will be possible across the entire outlook area. Thunderstorm chances will return to the area Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and on Wednesday. LMZ643>646-160115- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 805 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight Scattered thunderstorms will be possible late tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The best chances for thunderstorms will be Wednesday with smaller chances of storms for Friday and the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-160115- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 805 PM CDT Tue Jul 14 2020 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight There will be a chance for thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The best chances for thunderstorms will be Wednesday with smaller chances of storms for Friday and the weekend. www.weather.gov/mkx
In the hours before
Special weather statement, Jul 14, 9:59 PM CDT, 3 hours 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
959 PM CDT Tue Jul 14 2020
WIZ056-057-062-063-150400-
Columbia-Iowa-Sauk-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN IOWA...
SOUTHWESTERN COLUMBIA...NORTHWESTERN DANE AND SAUK COUNTIES...
At 958 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near West Baraboo to 7 miles southeast of
Spring Green. Movement was east at 35 mph.
Winds of 30 to 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Western Madison, Fitchburg, Middleton, Waunakee, Baraboo, Prairie Du
Sac, Sauk City, Lake Wisconsin, Deforest, Cross Plains, Lodi,
Poynette, Mazomanie, Spring Green, Shorewood Hills, West Baraboo,
Black Earth, Dane, Arena and Arlington.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4320 9043 4321 9029 4319 9028 4320 9026
4317 9019 4349 9019 4352 8928 4301 8944
4309 9043
TIME...MOT...LOC 0258Z 273DEG 29KT 4341 8981 4309 8999
BOXELLLocal storm report, Jul 14, 10:18 PM CDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1018 PM CDT TUE JUL 14 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM TSTM WND GST 6 W SPRING GREEN 43.18N 90.19W
07/14/2020 M53 MPH SAUK WI ASOS
LONE ROCK (KLNR) MEASURED WIND GUST OF
53MPH.
&&
TPSpecial weather statement, Jul 15, 12:40 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
Issued by National Weather Service Green Bay WI
1240 AM CDT Wed Jul 15 2020
WIZ058-059-064>066-070>072-150630-
Dodge WI-Walworth WI-Waukesha WI-Milwaukee WI-Racine WI-
Washington WI-Jefferson WI-Kenosha WI-
1240 AM CDT Wed Jul 15 2020
...SPECIAL WEATHER STATEMENT...
At 1240 AM CDT, Doppler radar was tracking thunderstorms along a
line extending from 6 miles northeast of Waterloo to near Palmyra to
near Clinton. Movement was east at 30 mph.
Torrential rain and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Milwaukee, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield,
Greenfield, Menomonee Falls, Oak Creek and Muskego.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4249 8848 4252 8874 4296 8854 4333 8887
4339 8821 4322 8806 4319 8806 4319 8804
4296 8783 4249 8804
TIME...MOT...LOC 0540Z 269DEG 26KT 4326 8891 4295 8863 4258 8880
RDMSpecial weather statement, Jul 15, 12:46 AM CDT, 57 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1246 AM CDT Wed Jul 15 2020
WIZ056-062-063-150615-
Iowa-Sauk-Dane-
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL IOWA...
NORTHWESTERN DANE AND SOUTHERN SAUK COUNTIES...
At 1245 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muscoda to Dodgeville. Movement was
east at 40 mph.
Winds of 30 to 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Western Madison, Middleton, Reedsburg, Mount Horeb, Dodgeville,
Prairie Du Sac, Sauk City, Cross Plains, Mazomanie, Spring Green,
Black Earth, Barneveld, Blue Mounds, Arena, Plain, Ridgeway, Avoca,
Orion, Clyde and Loganville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4320 9043 4321 9035 4321 9029 4319 9028
4320 9026 4317 9020 4317 9019 4345 9019
4353 9003 4306 8945 4289 9016 4313 9043
TIME...MOT...LOC 0545Z 254DEG 35KT 4322 9044 4297 9016
STUMPFSpecial weather statement, Jul 15, 12:59 AM CDT, 44 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1259 AM CDT Wed Jul 15 2020
WIZ067-068-150630-
Green-Lafayette-
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LAFAYETTE AND
WESTERN GREEN COUNTIES...
At 1258 AM CDT, a strong thunderstorm was located over Darlington,
moving east at 25 mph.
Winds of 40 to 50 mph and pea size hail are possible with this storm.
Locations impacted include...
Monroe, Darlington, Argyle, Blanchardville, Wiota, Fayette, Lamont,
Browntown, Gratiot, Calamine, Jordan Center, Yellowstone Lake St Park
and Woodford.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4259 9016 4277 9018 4282 8990 4281 8984
4283 8984 4285 8969 4258 8966
TIME...MOT...LOC 0558Z 265DEG 23KT 4269 9008
STUMPFSpecial weather statement, Jul 15, 1:33 AM CDT, 10 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 133 AM CDT Wed Jul 15 2020 WIZ067-068-150715- Green-Lafayette- ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL LAFAYETTE AND GREEN COUNTIES... At 133 AM CDT, a strong thunderstorm was located over Argyle, or 10 miles northwest of Monroe, moving east at 25 mph. Winds of 40 to 50 mph and pea size hail are possible with this storm. Locations impacted include... Monroe, Brodhead, Monticello, Albany, Argyle, Browntown, Attica, Juda, Woodford and Jordan Center. If outdoors, consider seeking shelter inside a building. LAT...LON 4259 8993 4277 8991 4281 8937 4251 8937 TIME...MOT...LOC 0633Z 274DEG 20KT 4268 8983 STUMPF
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 9:16 PM CDT | Special Weather Statement | MKX | Sauk | 44 min |
| Jul 14, 9:59 PM CDT | Special Weather Statement | MKX | Columbia, Sauk | 61 min |
| Jul 14, 10:13 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Iowa, Sauk | 30 min |
| Jul 15, 12:40 AM CDT | Special Weather Statement | MKX | Milwaukee, Walworth, Waukesha | 50 min |
| Jul 15, 12:46 AM CDT | Special Weather Statement | MKX | Iowa, Sauk | 29 min |
| Jul 15, 12:59 AM CDT | Special Weather Statement | MKX | Lafayette | 31 min |
| Jul 15, 1:33 AM CDT | Special Weather Statement | MKX | Green | 42 min |
| Jul 15, 2:26 AM CDT | Special Weather Statement | MKX | Sauk | 49 min |
| Jul 15, 3:44 AM CDT | Special Weather Statement | MKX | Calumet | 16 min |
| Jul 15, 3:09 PM CDT | Special Weather Statement | MKX | Jefferson | 36 min |
| Jul 15, 4:10 PM CDT | Special Weather Statement | MKX | Dodge | 35 min |
| Jul 15, 4:53 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Ozaukee, Washington, Waukesha | 3 hr |
| Jul 15, 6:47 PM CDT | Areal Flood Advisory | MKX | Milwaukee, Racine, Waukesha | 5 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.